They’re like buses these updates, I don’t do one for months and then you get two in as many weeks!
So, you may remember I said that I was mega tired? Well, I went and had a chat with the doctor today because it was time to get my next Duloxetine prescription and assess how things were going.
Apparently the whole ‘so tired I can’t function’ thing is a tablet side-effect that should have gone away after a month or so… oops.
So yeah, Duloxetine has done wonders for my mood and anxiety levels, but it appears my body responds to it by going into hibernation mode. I can literally have days where I wake up for the school run, go back to sleep when I get home and wake up again for the afternoon school run, muddle through after school clubs and the evening (sometimes with a quick nap if I can squeeze one in) and then go to bed by 10pm latest and sleep right through… and still be tired enough to do the same again the next day.
…that’s not a sustainable way to live.
I honestly thought it was something else, rather than the tablets. I have tried drinking more water, caffeine tablets, changing my diet, iron supplements, taking more exercise – none of it made a difference and it was super frustrating.
It never crossed my mind that it might be my medication, because the doctor that prescribed it flippantly said it would ‘make you dopey for a couple of days’. No mention of ‘it might make you fall asleep for days’ or anything like that.
The doctor I saw today was lovely and has set up a plan to switch me on to Sertraline instead, in the hope that it will be just as effective on my mood and anxiety but won’t send me to sleep.
Thr trouble is that Duloxetine and Sertraline are no friends with each other, so I have to get one out of my system before I start the other… sigh.
So yeah, I might be a bit ASJFERIVENOADDJOMRE for the next couple of weeks as I wean off one set of tablets, go cold turkey for a day or so, and then get used to new medication and all the fun that goes with that.
Wish me luck!